MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY
Model Number 3241
Medical Device Problem Codes Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/09/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there were twisting and burnt on the outer sheath.A 2.00mm rotalink plus was selected for use.During the functional testing it was noted that the outer sheath was twisted and burnt.The procedure was completed with another of same device.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The returned complaint device consisted of a rotablator rotalink plus device.The burr catheter was received attached to the advancer unit.There is blood and contrast/saline visible in the annulus and between the coils.The advancer, handshake connections, sheath and coil were microscopically examined.Although it was reported that the device was not used, the presence of blood and contrast media is indicative of handling beyond simply unpackaging the device, as was reported.The sheath is kinked/twisted 5.7cm and 7.5cm from the distal end of the sheath.The coil is stretched.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
ROTALINK PLUS
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8956493
Report Number2134265-2019-10510
Device Sequence Number11300479
Product Code MCX
UDI-Device Identifier08714729316442
UDI-Public08714729316442
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2021
Device Model Number3241
Device Catalogue Number3241
Device Lot Number0023457462
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2019
Initial Date Received by Manufacturer 08/09/2019
Supplement Date Received by Manufacturer09/15/2019
Initial Report FDA Received Date09/03/2019
Supplement Report FDA Received Date10/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1